Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 8, 2020, 10:43 PM CDT for 6 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 10:43 PM CDT (03:43 UTC)
- Expired
- Apr 8, 2020, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Smith County, TN, Warren County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 7:04 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 8, 10:16 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
734
WUUS54 KOHX 090343
SVROHX
TNC015-041-149-159-177-189-090430-
/O.NEW.KOHX.SV.W.0083.200409T0343Z-200409T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1043 PM CDT Wed Apr 8 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
South central Smith County in Middle Tennessee...
De Kalb County in Middle Tennessee...
Northeastern Rutherford County in Middle Tennessee...
Northwestern Warren County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
Cannon County in Middle Tennessee...
* Until 1130 PM CDT.
* At 1042 PM CDT, severe thunderstorms were located along a line
extending from near Watertown to 14 miles northwest of Woodbury to
Walterhill, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Smithville, Woodbury, Walterhill, Alexandria,
Dowelltown, Liberty, Auburntown, Lascassas, Milton and Readyville.
This includes Interstate 840 between mile markers 58 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 8565 3597 8566 3592 8566 3591 8565
3580 8584 3574 8620 3596 8647 3603 8622
3615 8603
TIME...MOT...LOC 0342Z 296DEG 35KT 3612 8604 3601 8621 3596 8641
HAIL...0.88IN
WIND...60MPH
$$
Whitehead1 follow-up statement
664
WWUS54 KOHX 090419
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1119 PM CDT Wed Apr 8 2020
TNC149-159-189-090428-
/O.CAN.KOHX.SV.W.0083.000000T0000Z-200409T0430Z/
Smith TN-Rutherford TN-Wilson TN-
1119 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SMITH...
NORTHEASTERN RUTHERFORD AND SOUTHEASTERN WILSON COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
Middle Tennessee.
LAT...LON 3598 8565 3597 8566 3592 8566 3591 8565
3580 8584 3577 8606 3585 8613 3589 8598
3595 8579
TIME...MOT...LOC 0418Z 296DEG 35KT 3597 8566 3586 8583 3581 8603
$$
TNC015-041-177-090430-
/O.CON.KOHX.SV.W.0083.000000T0000Z-200409T0430Z/
De Kalb TN-Warren TN-Cannon TN-
1119 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN DE KALB...NORTHWESTERN WARREN AND CENTRAL CANNON
COUNTIES...
At 1118 PM CDT, severe thunderstorms were located along a line
extending from 10 miles west of Sparta to 6 miles south of Smithville
to near Woodbury, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Smithville and Woodbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3598 8565 3597 8566 3592 8566 3591 8565
3580 8584 3577 8606 3585 8613 3589 8598
3595 8579
TIME...MOT...LOC 0418Z 296DEG 35KT 3597 8566 3586 8583 3581 8603
HAIL...0.88IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:22 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 8, 9:22 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Nashville TN 922 PM CDT Wed Apr 8 2020 .DISCUSSION... Leaned strongly toward latest HRRR solution per best initialization and realistic progression of showers and thunderstorms moving through mid state region late this evening and overnight. As of around 9 PM CDT (09/02Z) prefrontal convection moving into northwest portions of mid state region. This could continue moving southeastward but some general weakening noted as area has moved out of southern Kentucky, but could approach the Nashville Metro area within the hour. With the HRRR lean, believe main squall line of showers and thunderstorms associated with strong surface cold frontal passage will form just northwest of and then move into Nashville Metro Area by around 1 AM CDT Thursday(09/06Z). It will quickly push southeastward and out of mid state region by around 4 AM CDT Thursday(09/09Z) as strong surface cold front exits mid state region. Showers and thunderstorms that developed across mid state in late afternoon hours could have provide outflow boundaries for convective development. It also could have provided cold pools that might be reason convection to our northwest has somewhat of a weakening trend. KOHX 00Z Sounding showing only moderate instability and shear but area around office was worked over from convection this afternoon. Latest SPC Day 1 Convective Outlook analysis showing good low level shear and steep mid-level lapse rates across mid state region over last hour or so. Thus, mid state's environment continues to support numerous severe thunderstorms as above mentioned squall-line develops and quickly moves through mid state region. Regional analysis also showing presently around 1,000 to 1,200 J/KG DCAPE across mid state region presently. It is important to note that supercells could be embedded within the line itself. Damaging winds, large hail, and the possiblity of tornadoes are all in play late this evening through overnight hours. Current temperature trends support overnight lows. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast from after sunrise on Thursday continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. A few showers and thunderstorms moving through Middle TN as of 00Z TAF time. Don/t think any of these will hit a TAF site. Will keep a VCTS for BNA and MQY. Might need to add this to CSV as well. Still expecting a screaming front/squall line tonight. Timing for CKV around 03Z...BNA/MQY around 05-06Z and CSV around 07Z. This should be a fast moving system and any storms will contain wind/hail. The good news is the storms should be fast moving and should only impact the TAF sites for an hour or two. CIGs and VISs will become MVFR before the front. After the storms move out MVFR CIGs will linger for a couple of hours before VFR conditions return. Southwest winds cactus with the front and switching around to the northwest post frontal with continued gusts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 55 64 38 57 38 / 80 10 0 0 0 Clarksville 50 62 36 57 37 / 90 10 0 0 0 Crossville 54 59 35 52 32 / 100 10 0 0 0 Columbia 55 65 39 58 36 / 80 10 0 0 0 Lawrenceburg 56 65 39 58 36 / 80 10 0 0 0 Waverly 52 63 37 58 38 / 80 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Apr 8, 5:03 AM CDT, 17 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Wed Apr 8 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-091015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe thunderstorms are likely for all of Middle TN between 9 pm and 3 am tonight. All modes of severe weather are possible, including damaging winds of 60-75 mph, golf ball sized hail or larger, and even an isolated tornado. Please remain weather aware tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Local storm report, Apr 8, 10:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
04/08/2020 ROBERTSON TN FIRE DEPT/RESCUE
TREES DOWN KINNEY'S ROAD AND AIRPORT ROAD. ALSO HIGHWAY
161 AND TAYLOR ROAD. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000292
FBLocal storm report, Apr 8, 10:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG GALLATIN 36.38N 86.45W
04/08/2020 SUMNER TN TRAINED SPOTTER
HALF INCH HAIL AND SMALL LIMBS DOWN ON DESHA CREEK
ROAD.
&&
EVENT NUMBER OHX2000293
FBLocal storm report, Apr 8, 10:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1029 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 4 S CAIRO BEND 36.19N 86.41W
04/08/2020 E60 MPH WILSON TN NWS EMPLOYEE
REPORT OF 60 MPH WIND GUST.
&&
EVENT NUMBER OHX2000294
FBLocal storm report, Apr 8, 10:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
04/08/2020 MONTGOMERY TN SOCIAL MEDIA
REPORTS OF TREES DOWN ON ROSSVIEW ROAD AND COOPER CREEK
ROAD. TIME ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000295
FBLocal storm report, Apr 8, 10:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 6 NE CEDAR HILL 36.60N 86.92W
04/08/2020 ROBERTSON TN SOCIAL MEDIA
REPORT OF TREES DOWN IN BARREN PLAINS. TIME ESTIMATED
VIA RADAR.
&&
EVENT NUMBER OHX2000296
FBLocal storm report, Apr 8, 10:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 2 ESE GALLATIN 36.37N 86.42W
04/08/2020 SUMNER TN SOCIAL MEDIA
REPORT OF POWER POLE SNAPPED IN HALF AND A COUPLE OF
TREES DOWN AROUND COLES FERRY ROAD, DRIVERS LANE. TIME
ESTIMATED VIA RADAR.
&&
EVENT NUMBER OHX2000297
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:13 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 47 min |
| Apr 8, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Apr 8, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 34 min |
| Apr 8, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 28 min |
| Apr 8, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Wilson | 39 min |
| Apr 8, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson, Wilson | 34 min |
| Apr 8, 9:46 PM CDT | Special Weather Statement | OHX | Humphreys | 44 min |
| Apr 8, 10:09 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 36 min |
| Apr 8, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 46 min |
| Apr 8, 10:17 PM CDT | Special Weather Statement | OHX | Hickman, Williamson | 43 min |
| Apr 8, 10:45 PM CDT | Special Weather Statement | OHX | Jackson, Overton, Putnam, White | 45 min |
| Apr 8, 10:56 PM CDT | Special Weather Statement | OHX | Williamson | 49 min |
| Apr 8, 11:09 PM CDT | Special Weather Statement | OHX | Cannon, Van Buren, Warren, White | 51 min |
| Apr 8, 11:16 PM CDT | Special Weather Statement | OHX | Bedford, Coffee | 44 min |
| Apr 8, 11:52 PM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy, Warren | 38 min |
| Apr 8, 11:54 PM CDT | Special Weather Statement | OHX | Cumberland | 21 min |
| Apr 9, 2:07 PM CDT | Freeze Watch | OHX | Clay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.